This made me laugh

  1. 11
    Hopefully this will bring a smile to you all...I had to share.

    The other night I cared for a young guy in our ICU who had oral surgery and was going to be left intubated all night just in case the site swelled. He was calm and sedated all night on propofol. In the morning I was going to do his ABG and start a new IV and wanted to give him some of his prn Fentanyl beforehand to help keep him calm. I'm not sure if it was the Fentanyl or what...but seconds after giving it to him, his eyes popped wide open and he started dancing in the bed. Literally shaking his body all over, winking at us, and smiling. Then he stopped, pointed at me, and started doing pelvic thrusts. Pelvic thrusts!! Restrained, on the vent, and doing pelvic thrusts. I couldn't believe it I started laughing (but at the same time I was worried he would extubate himself!) He then ended up getting agitated and required some Versed.

    In the morning, the oral surgeon came in and asked how he did all night. I told him about the dancing and thrusting and he smiled and without hesitation said "Well, I'll write you something prn for pelvic thrusts." I couldn't stop laughing.
    GrnTea, blackandyellow, sethmctenn, and 8 others like this.
  2. Get our hottest nursing topics delivered to your inbox.

  3. 14 Comments so far...

  4. 3
    Quote from Bec7074
    In the morning, the oral surgeon came in and asked how he did all night. I told him about the dancing and thrusting and he smiled and without hesitation said "Well, I'll write you something prn for pelvic thrusts." I couldn't stop laughing.
    Oh, I bet the crew here at AN could come up with all kinds of drug name recommendations for that one!
  5. 0
    Hahaha LOVE it!!!
  6. 0
    That was pretty suweet!!!
  7. 1
    Maybe he was trying to sing Jailhouse Rock - wishing that damn tube was out of the way so you could enjoy it. :spin: lol
    VivaLasViejas likes this.
  8. 0
    That is funny! hopefully the guy doesnt remember it tho lol
  9. 0
    pretty darn funny :d
  10. 2
    Propofol can cause a "propofol induced dyskinesias" that could easily be described as "dancing all over the bed" but the second part- I have to defer to your assessment that the patient was acting out some erotic behavior- not just "can you help me pee" or "my lower back is killing me from laying in one position with no muscle tone all night".
    GrnTea and OnlybyHisgraceRN like this.
  11. 3
    Were the thrusts to the rhythm of "I'm sexy and I know it"? Ha, this is simply hilarious XD
    barbyann, That Guy, and Esme12 like this.
  12. 0
    They say.....some drugs cause a real sense of euphoria!!!


Top